Oregon, 2019Flood in Oregon, July 1, 2019
July 1, 2019 · NWS PDT · 1 event in 1 county or zone
Slow moving thunderstorms produced localized flooding and minor mud flows around the Tumalo area during the evening of July 1st. Nearby CoCoRaHS stations just north of Bend reported up to an inch of rainfall with these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms produced localized flooding and minor mud flows around the Tumalo area during the evening of July 1st. Nearby CoCoRaHS stations just north of Bend reported up to an inch of rainfall with these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 1, 1:47 PM PST, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 1, 1:47 PM PST, 4 hours 13 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
247 PM PDT Mon Jul 1 2019
Updated aviation discussion
.SHORT TERM...Tonight through Thursday...Upper level low along the
Oregon coast will move inland and into northern Idaho by
Wednesday...though a general troughy pattern will persist through
Thursday. Visible satellite imagery early this afternoon is
already showing thunderstorms developing along the Oregon Cascade
crest...which is likely to be the beginning of a significant
thunderstorm episode for the area this afternoon and
evening. Latest HRRR shows widespread convection spreading
northeast during this time with the heaviest storms likely to be
in Oregon. There is some potential for a consolidated line of
storms to form and move off the Blue Mountains across the
Columbia Basin this evening producing strong wind gusts. Otherwise
the stronger storms this afternoon and evening could produce
gusty winds and hail. The weather will be quieter on Tuesday but
there will be lingering instability along the Washington Cascade
east slopes, adjacent valleys and northeast mountains for at
least isolated afternoon and evening thunderstorms. A storm or two
could drift into the Columbia Basin of Washington during the
evening hours Tuesday. Wednesday the thunderstorms in Washington
will be confined closer to the crest as well as the northeast
mountains in Oregon. On Thursday mainly just Wallowa County will
have a chance for a storm or two. It will be a bit breezy at times
in the Cascade gaps but winds are expected to remain below
advisory levels. Temperatures will be near to slightly below
normal for this time of year. 78
.LONG TERM...Thursday night through Monday...May see some lingering
showers/thunderstorms in the Wallowas Thursday night as an upper
level trough exits to the east. Models in reasonable agreement
developing yet another upper low near Vancouver Island during the
day Friday with mostly dry westerly flow over the forecast area on
Friday and Saturday. As the low/trough slowly shift east flow over
the bulk of the region will turn southwesterly with a slight chance
of mountain showers with perhaps a few isolated thunderstorms near
the Wallowas where marginal instability is a little stronger
returning by Sunday afternoon/evening. With onshore flow through the
extended would expect at least a weak marine layer to develop on the
west side of the Cascades resulting in afternoon temperature
gradients of 8 to 10 degrees and resulting late afternoon/early
evening breezy winds near the Cascades. Afternoon highs Friday and
Saturday will be around 5 degrees above normal, falling to near
normal Sunday through the remainder of the forecast. Peck
&&
.AVIATION...00Z TAFs...An area of showers and thunderstorms will
develop ahead of an upper level low pressure system over western
Oregon. Convection will spread from south to north through the
early evening. Brief heavy rain may reduce visibilities to MVFR at
KDLS, KPDT, KYKM, KALW, and KPSC. Winds 8-15 kts will decrease
overnight, but increase again by late morning/early afternoon to 10-
20 kts with higher gusts. Gusty and erratic winds will also be
possible near any evening thunderstorms. Earle
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 54 78 51 77 / 60 10 10 10
ALW 59 83 56 82 / 40 10 10 10
PSC 62 84 58 83 / 40 10 20 0
YKM 57 81 55 82 / 40 20 20 10
HRI 59 84 56 83 / 60 10 10 0
ELN 56 74 54 76 / 20 20 20 10
RDM 47 73 44 74 / 60 10 0 10
LGD 54 74 50 73 / 60 10 10 10
GCD 51 77 47 76 / 40 10 10 10
DLS 59 77 57 79 / 60 10 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&
78/84/84
In the hours before
Special weather statement, Jul 1, 1:27 PM PST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Pendleton OR
227 PM PDT Mon Jul 1 2019
ORZ506-012200-
Ochoco-John Day Highlands OR-
227 PM PDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROOK COUNTY UNTIL
300 PM PDT...
At 227 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Post, or 11 miles southeast of Prineville, moving
northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Crook
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4407 12063 4419 12082 4453 12051 4435 12022
TIME...MOT...LOC 2127Z 220DEG 28KT 4419 12067
Peck
Special weather statement, Jul 1, 1:55 PM PST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Pendleton OR
255 PM PDT Mon Jul 1 2019
ORZ505-506-012245-
Ochoco-John Day Highlands OR-John Day Basin OR-
255 PM PDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND NORTH
CENTRAL CROOK COUNTIES UNTIL 345 PM PDT...
At 255 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Post, or 15 miles east of Prineville, moving northeast
at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mitchell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4421 12052 4434 12069 4477 12030 4452 11990
TIME...MOT...LOC 2155Z 227DEG 29KT 4433 12053
Peck
Special weather statement, Jul 1, 5:19 PM PST, 41 minutes before
Special Weather Statement
National Weather Service Pendleton OR
619 PM PDT Mon Jul 1 2019
ORZ044-502-507-508-WAZ028-029-020215-
Foothills of the Northern Blue Mountains of Oregon-Northern Blue
Mountains of Oregon-Foothills of the Southern Blue Mountains of
Oregon-Lower Columbia Basin of Oregon-Foothills of the Blue Mountains
of Washington-Lower Columbia Basin of Washington-
619 PM PDT Mon Jul 1 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MORROW...
NORTHERN UMATILLA...SOUTHEASTERN BENTON...WALLA WALLA AND
SOUTHWESTERN FRANKLIN COUNTIES...
At 617 PM PDT, radar indicated strong thunderstorms were located
along a line extending from Weston to Irrigon. Movement was north at
25 mph.
Winds in excess of 35 mph are possible with these storms.
Locations impacted include...
Kennewick, Pasco, Richland, Walla Walla, Hermiston, Pendleton,
Boardman, West Richland, College Place, Milton-Freewater, Umatilla,
Benton City, Stanfield, Irrigon, Waitsburg, Athena, Echo, Weston,
Adams and Prescott.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4554 11831 4553 11871 4555 11931 4562 11975
4643 11955 4629 11813 4601 11813 4600 11815
4599 11813 4562 11812
TIME...MOT...LOC 0117Z 171DEG 41KT 4582 11842 4590 11946
TR/MWSpecial weather statement, Jul 1, 5:26 PM PST, 34 minutes before
Special Weather Statement
National Weather Service Pendleton OR
626 PM PDT Mon Jul 1 2019
ORZ509-511-020230-
Central Oregon-East Slopes of the Oregon Cascades-
626 PM PDT Mon Jul 1 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON AND
NORTH CENTRAL DESCHUTES COUNTIES...
At 625 PM PDT, a strong thunderstorm was located near Tumalo, or near
Bend, moving north at 15 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Bend, Redmond, Culver, Tumalo and Terrebonne.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4454 12148 4457 12098 4447 12103 4448 12109
4445 12115 4438 12114 4436 12110 4438 12107
4407 12122 4404 12147
TIME...MOT...LOC 0125Z 191DEG 14KT 4411 12135
TR/MWFlood, Deschutes
- When
- July 1, 6:00 PM PST to 8:00 PM PST
- Where
- Deschutes County, 0.23 mi SSW of Tumalo to 0.87 mi S of Tumalo
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 44.147, -121.332
Media reported that mud and water entered the back of several businesses in Tumalo due to localized very heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 201912 deaths · 7 events
- Heat in Nevada, July 1 to 6, 20198 deaths · 1 event
- Flooding in Illinois, July 1 to 27, 2019$12 million · 6 events
- Flood in Ohio, July 1 to 31, 2019$15 million · 1 event
- Flooding in Missouri, July 1 to 31, 2019$11 million · 2 events
- Flooding in New York, July 1 to 31, 2019$4.2 million · 7 events
- Flood in Alaska, July 1 to 3, 2019$3.0 million · 1 event
- Flood in Kentucky, July 1 to 13, 2019$1.2 million · 1 event
- Hail in Wyoming, July 1, 2019$1.0 million · 2.25 in hail · 4 events
- Flood in Missouri, July 1 to 9, 2019$1.0 million · 1 event
- Lightning Strike in Florida, July 1, 2019$1.0 million · 1 event
- Flash Flood and Flooding in Wisconsin, July 1 to 2, 2019$765,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823483.